MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM - MAGNETIC ACTUATION

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM - MAGNETIC ACTUATION
Model Number MC2-5070S
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned for evaluation.The root cause is unable to be determined at this time.If any pertinent additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
Information was received that the end cap was disengaged from the left side rod.Normal wear debris was found on the rod during explant.No patient harm was reported.
 
Event or Problem Description
No additional information was provided.
 
Additional Manufacturer Narrative
Device evaluation: upon return, visual inspection of the magec rod revealed the end cap disengagement.The end cap disengagement is a previously known failure that can occur due to insufficient torque being applied to the end cap during assembly.Review of work order revealed the rod passed inspection.Per reported failure, functional testing was not applicable.Device records review: device history records reveal that the rod was visually inspected and functionally tested prior to release.
 
Additional Manufacturer Narrative
Device evaluation: review of manufacturing records found the device met all release criteria.Visual inspection and x-ray images of the returned product confirmed the end cap was unthreaded from the housing tube.This issue was previously identified and addressed through the capa process, and communicated through field action z-1898-2020.
 
Event or Problem Description
No additional information was provided.

Brand Name
MAGEC SPINAL BRACING AND DISTRACTION SYSTEM
Common Device Name
GROWING ROD SYSTEM - MAGNETIC ACTUATION
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, suite 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, suite 100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise dr, suite 100
aliso viejo, CA 92656
MDR Report Key12051995
Report Number3006179046-2021-00317
Device Sequence Number14558903
Product Code PGN
UDI-Device Identifier00887517834027
UDI-Public887517834027
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K171791
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMC2-5070S
Device Lot Number8041114AAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2021
Supplement Date Received by Manufacturer09/15/2021
12/09/2021
Initial Report FDA Received Date06/23/2021
Supplement Report FDA Received Date10/11/2021
12/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age7 YR
Patient SexMale
Patient Weight18 KG